Generic effexor side affects help????

Discussion in 'Fibromyalgia Main Forum' started by crickett, Aug 1, 2012.

  1. crickett

    crickett New Member

    Anyone else experience this.noticeable metal taste in mouth hot flashing already on hormones insomnia irritability nausea and on the lowest dose . Just broke down and cried why can't I tolerate this
  2. crickett

    crickett New Member

    Dr prescribed this to me because of mild depression and my future daughter inlaw parents wanting me and my husband to pay 1/2 of my son and their daughters wedding . She called me some very ugly names I told them we would pay for the reversal dinner and give a 100.00 towards food now I am a the low life in this whole wedding. So needless to say my fibro and stress is bad. I am on thyroid armour meds and bio- identical hormones And already on lots of supplements already.
  3. MicheleK

    MicheleK Member

    I take Effexor (generic) and have no troubles. I am on half the normal dose.
  4. crickett

    crickett New Member

    Did you have the metal taste in your mouth and any sweats been fighting insomnia as well and would like to know how long did it take for u to feel better
  5. mbofov

    mbofov Active Member

    I just googled "generic effexor metallic tastes" and there are several hits - it's most definitely a "side effect".

    I can't tolerate AD's - they were horrible for me. 5-htp or l-tryptophan are amino acids which help the brain produce serotonin without nasty side effects.

    Also, lots of omega 3s (like fish oil or flaxseed oil) are crucial for emotional and brain health.

    Meditation is great for dealing with stress, also relaxation CDs. You can't change your future in-laws but you can change how you deal with them. An excellent CD is called Calm and Confident with EMDR by Mark Grant - I can't recommend it highly enough.

    Good luck with everything -

  6. crickett

    crickett New Member

    Thanks Mary for your input I had been taking 5 http but still battling mild depression and anxiety I know I need to mediate more it's hard when your dr keeps telling you try this drug if this don't work add this and I use to be a very social person till this dd but it is difficult cause they do not understand . And now the extra stress and now trying to wean off it's going to be horrible and I was only on a low low dose . I just pray the brain saps are not bad . I have been taking my l Theanine as much as possible and my relora .
  7. MicheleK

    MicheleK Member

    I've been on Effexor at half a dose of normal for a year. I actually was put on it to help me sweat less. And it has helped. I haven't had any side effects that are noticable to me. A lot of medications can give you a metallic taste in your mouth, but also so can just having M.E., CFS. It is a known complaint in a number of patients. I don't think the medical community has any idea why this happens. I know it is very annoying having a metallic taste or phantom tastes and smells. I have had them off and on for the 20 years I've been ill. Hugs, MicheleK